Alert archive / Arkansas / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

September 6, 2007Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Sep 6, 2007, 4:13 AM CDT for Benton County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 4:13 AM CDT (09:13 UTC)
Expired
Sep 6, 2007, 5:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 060913
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT THU SEP 6 2007

ARZ001-010-061000-
BENTON AR-WASHINGTON AR-
413 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHERN BENTON

AT 413 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEDINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...GALLITIN...HEALING SPRINGS...HIGHFILL...VAUGHN...
WEDINGTON...SAVOY...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND
OAK GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 
40 MPH...AND PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3611 9455 3602 9440 3610 9409 3633 9434

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:15 AM CDT, 58 minutes earlier.

Area forecast discussion, Sep 6, 3:15 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT THU SEP 6 2007

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING OVER THE
EASTERN HALF OF THE FORECAST AREA WITHIN TROUGH AXIS ASSOCIATED
WITH UPPER LOW CURRENTLY LOCATED OVER WESTERN KANSAS. ADDITIONAL
CONVECTION NOTED OVER WESTERN OKLAHOMA IN REGION OF ENHANCED WARM
ADVECTION BENEATH STEEP MID LEVEL LAPSE RATES. SHORT TERM MODELS
TRANSLATE THIS REGION OF FORCING EASTWARD BUT WEAKEN IT TOWARD
MORNING. RESULTANT PRECIP CONFIGURATION WILL BE TO MAINTAIN LOW
CHANCES FOR MOST LOCATIONS THIS MORNING...AND DECREASING THIS
AFTERNOON AS FORCING WEAKENS AND CAP STRENGTHENS AS LOW LEVEL
PROFILES WARM AND PUSH HIGHS ABOVE NORMAL.

ATTENTION TURNS TO FRONTAL BOUNDARY ASSOCIATED WITH SHORTWAVE
TROUGH CURRENTLY OVER THE GREAT BASIN REGION. THIS BOUNDARY WILL
BECOME CONVECTIVELY ACTIVE TO OUR NORTHWEST THIS EVENING...AND
MAKE STEADY PROGRESS TOWARD NORTHEAST OKLAHOMA BY FRIDAY. THE DEEP
MOISTURE PROFILES CURRENTLY IN PLACE ARE EXPECTED TO BE FURTHER
ENFORCED BY THE REMNANT TROPICAL MOISTURE OF HENRIETTE...WITH A
BROAD REGION OF PRECIPITABLE WATER VALUES AT OR ABOVE 2 INCHES IN
ADVANCE OF THE COLD FRONT. THE BOUNDARY WILL SLOW ITS PROGRESS AS
IT BECOMES ORIENTED MORE PARALLEL TO UPPER FLOW. THIS COMPOSITE OF
UNSEASONABLY DEEP MOISTURE...SLOW MOVING FRONTAL BOUNDARY...AND
WEAK BUT SUSTAINED FORCING ALONG SOUTHERN PERIPHERY OF PREVAILING
WESTERLIES IS SUPPORTIVE OF SEVERAL ROUND OF WIDESPREAD RAINS.
LOCALLY HEAVY AMOUNTS ARE POSSIBLE AND WILL BE HIGHLY DEPENDANT ON
LOCATION OF THE FRONTAL BOUNDARY. PRECIP CHANCES WILL INCREASE
FRIDAY AND CONTINUE THROUGH AT LEAST SATURDAY.

MORE AGREEMENT TONIGHT FOR THE LATTER PORTIONS OF THE FORECAST
PERIOD AS LONGWAVE CENTRAL U.S. TROUGH BECOMES MORE DEFINED AS
POTENT SHORTWAVE TROUGH SLIDES INTO THE PLAINS BY SUNDAY.
ASSOCIATED COLD FRONT CURRENTLY APPEARS FORMIDABLE...AND CURRENT
TIMING IS INTO THE AREA ON MONDAY. PRECIP CHANCES CONTINUE IN ITS
ADVANCE WITH DRIER AND COOLER WEATHER FOR MID TO LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  75  86  72 /  20  20  70  60
FSM   90  73  88  72 /  20  10  50  60
MLC   89  74  87  72 /  10  20  60  60
BVO   91  72  84  69 /  30  30  70  50
FYV   85  71  85  69 /  30  10  60  60
BYV   83  70  85  69 /  40  10  60  60
MKO   89  72  88  72 /  20  20  60  60
MIO   87  73  85  70 /  40  20  70  60
F10   89  74  87  72 /  20  20  60  60
HHW   90  75  89  73 /  10  10  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....07
Hazardous weather outlook, Sep 6, 12:25 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT THU SEP 6 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 AM CDT THU SEP 6 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER
               OF ARKANSAS.
	ONSET...LATE TONIGHT.

DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS AN UPPER TROUGH AND
ASSOCIATED COLD FRONT MOVE EAST OF THE ROCKIES AND INTO THE PLAINS.
A SEVERE WEATHER EVENT IS EXPECTED OVER THE CENTRAL PLAINS THIS
AFTERNOON AND EVENING.  A FEW OF THESE STORMS MAY TRY TO MOVE INTO
NORTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AFOREMENTIONED UPPER TROUGH AND COLD FRONT WILL MAKE PROGRESS
SOUTHEASTWARD FRIDAY... INCREASING THUNDERSTORM CHANCES THE REGION.
THE COMBINATION OF THE FRONT SLOWING DOWN AS IT MOVES INTO OUR AREA
AND ABUNDANT MOISTURE RESIDING WITHIN THE AREA WILL LIKELY RESULT IN
HEAVY RAIN ACROSS PARTS OF THE REGION.

THE STALLED FRONT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WILL CONTINUE THUNDERSTORM CHANCES INTO THE WEEKEND.  A MORE PROGRESSIVE
FRONT WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY ENHANCING RAIN
CHANCES AGAIN AT THAT TIME.

HIGH PRESSURE WILL RETURN SUNSHINE AND PLEASANT TEMPERATURES
TO THE AREA DURING THE MIDDLE OF THE UPCOMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR HEAVY RAINS FROM
FRIDAY INTO SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 6, 4:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT THU SEP 6 2007

ARZ001-010-061000-
BENTON AR-WASHINGTON AR-
413 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHERN BENTON

AT 413 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEDINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...GALLITIN...HEALING SPRINGS...HIGHFILL...VAUGHN...
WEDINGTON...SAVOY...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND
OAK GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH...AND PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3611 9455 3602 9440 3610 9409 3633 9434

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:03 AM CDTSpecial Weather StatementTSABenton27 min
Sep 6, 5:08 AM CDTSevere Thunderstorm WarningTSABenton, Washington52 min
Sep 6, 6:03 AM CDTSpecial Weather StatementTSABenton27 min
Sep 6, 6:30 AM CDTSpecial Weather StatementTSABenton45 min

Nearby

Special Weather Statements in Arkansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.